MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ULTRAFLEX ESOPHAGEAL NG; PROSTHESIS, ESOPHAGEAL

BOSTON SCIENTIFIC CORPORATION ULTRAFLEX ESOPHAGEAL NG; PROSTHESIS, ESOPHAGEAL
Model Number M00513860
Medical Device Problem Code Activation, Positioning or Separation Problem (2906)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/28/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).(b)(4).The device has not been received for analysis.Upon receipt and completion of the problem analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation on (b)(6) 2021 that an ultraflex esophageal ng proximal release covered stent was to be implanted to treat a 6-7cm malignant stricture due to esophageal cancer during an esophageal stent implantation procedure performed on (b)(6) 2021.Reportedly, the patient's anatomy was tortuous and was not dilated prior to stent placement.During the procedure, the stent could not be deployed.Reportedly, the stent was removed from the patient partially covered by the stent deployment suture.The procedure was completed with another ultraflex esophageal stent.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.
 
Event or Problem Description
It was reported to boston scientific corporation on october 29, 2021 that an ultraflex esophageal ng proximal release covered stent was to be implanted to treat a 6-7cm malignant stricture due to esophageal cancer during an esophageal stent implantation procedure performed on (b)(6) 2021.Reportedly, the patient's anatomy was tortuous and was not dilated prior to stent placement.During the procedure, the stent could not be deployed.Reportedly, the stent was removed from the patient partially covered by the stent deployment suture.The procedure was completed with another ultraflex esophageal stent.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.
 
Additional Manufacturer Narrative
Blocks d4 (lot number and expiration date), and h4 have been updated with additional information received on december 06, 2021.Block e1: initial reporter address 1: (b)(6).Block h6: medical device problem code a15 captures the reportable event of partially deployed ultraflex esophageal proximal release stent.Block h10: an ultraflex esophageal ng proximal release covered stent and delivery system were received for analysis.The stent was returned partially deployed on the delivery system.Functional examination was performed and the stent was deployed by holding the delivery catheter stationary with one hand, grasping the finger ring attached to the handle with the other hand and slowly pulled the finger ring to fully deploy the stent.No other issues were noted to the stent or delivery system.The reported event of stent partially deployed was confirmed; the stent was returned partially deployed on the delivery system.Most likely that procedural or anatomical factors encountered during procedure could have affected the device performance and its integrity.Additionally, the device was used past the expiration date.The device has exceeded the period of time/ date recommended by the manufacturer for storing the device without degradation in quality.Therefore, a review and analysis of all available information indicated the most probable cause is shelf life/expiration date exceeded.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.

Brand Name
ULTRAFLEX ESOPHAGEAL NG
Common Device Name
PROSTHESIS, ESOPHAGEAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key12832709
Report Number3005099803-2021-05961
Device Sequence Number4571389
Product Code ESW
UDI-Device Identifier08714729716082
UDI-Public08714729716082
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K091816
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/29/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/25/2020
Device Model NumberM00513860
Device Catalogue Number1386
Device Lot Number0022040559
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/30/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/29/2021
Supplement Date Received by Manufacturer12/06/2021
Initial Report FDA Received Date11/17/2021
Supplement Report FDA Received Date12/29/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/26/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age77 YR
Patient SexMale
Patient Weight50 KG